Related Experiment Video
Updated: Sep 30, 2026

Stepwise Dosing Protocol for Increased Throughput in Label-Free Impedance-Based GPCR Assays
Published on: February 21, 2020
Ventricular tachycardia following ingestion of a commonly used antihistamine
Dennis L Kuchar1, Bruce D Walker, Charles W Thorburn
1Cardiology Department, St Vincent's Hospital, Darlinghurst, NSW.
Abstract:
This report describes ventricular tachycardia, likely to have been torsade de pointes, following ingestion of the non-sedating antihistamine loratadine. Documentation of the arrhythmia was made possible by the automatic electrogram storage facility of an implanted defibrillator in a patient with no prior history of cardiac arrhythmia.
Related Concept Videos
Dysrhythmias II: Classification of Tachyarrhythmias
Increased pulse rate
Many factors can elevate the risk of developing tachycardia. These include advanced age, a family history of arrhythmias, and an...
ECG Interpretation of Arrhythmias II: Atrial, Junctional and Ventricular Arrhythmias
Upper Respiratory Drugs: First and Second-Generation Antihistamines
Histamine binds to specific receptor sites, known as H1 receptors, on tissue cells, triggering inflammation and swelling. Antihistamines combat these effects by competing with histamine for these receptor sites. By...
Antiarrhythmic Drugs: Class II Agents as β-Adrenergic Blockers
Dysrhythmias III: Characteristics of Dysrhythmias

